Differential and Integral Equations

On the closed solution to some nonhomogeneous eigenvalue problems with $p$-Laplacian

Pavel Drábek and Raúl Manásevich

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We deal with the Dirichlet, Neumann and periodic eigenvalue problems for the equation $$ \quad(|u'|^{p-2}u')' +\lambda |u|^{q-2}u=0, \text{\quad on~~}(0,T), $$ where $T>0,$ $\lambda>0,$ and $p,q>1.$ For those problems we obtain a complete description of the spectra and a closed form representation of the corresponding eigenfunctions. As an application of our results we present sharp Poincar\'e and Wirtinger inequalities for the imbeddings $W_0^{1,p}(0,T)$ into $L^q(0,T)$ and $W_T^{1,p}(0,T)$ into $L^q(0,T),$ respectively.

Article information

Source
Differential Integral Equations, Volume 12, Number 6 (1999), 773-788.

Dates
First available in Project Euclid: 29 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367241475

Mathematical Reviews number (MathSciNet)
MR1728030

Zentralblatt MATH identifier
1015.34071

Subjects
Primary: 34B15: Nonlinear boundary value problems
Secondary: 34C25: Periodic solutions 34L30: Nonlinear ordinary differential operators 47J30: Variational methods [See also 58Exx]

Citation

Drábek, Pavel; Manásevich, Raúl. On the closed solution to some nonhomogeneous eigenvalue problems with $p$-Laplacian. Differential Integral Equations 12 (1999), no. 6, 773--788. https://projecteuclid.org/euclid.die/1367241475


Export citation